Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Severe hair loss, advised minoxidil. Will this help curing hair fall?

HI DOCTOR I SUFFER FROM HAIRLOSS SINCE PAST 5 YEARS...I WAS ADVISED TO GAIN 5% SOLUTION AND SOME TABLETS...AFTER 1 WEEK I GOT JAUNDICE .SO I STOPPED THE TREATMENT...I CONSULTED THE SAME DOCTOR TODAY AFTER 4 YRS.HE ADVISED MINOXIDIL TOPICAL 5% AND DIDINT SUGGEST ANY MEDICINES BCOS OF JAUNDICE IN THE PAST.PLS HELP ME WHETHER THIS WIL HELP ME CURE MY HAIRFALL?
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
General & Family Physician 's  Response
Jun 2015
Hello Harish,

Causes of hair loss/thinning of hair are:
1. Environmental factors
2. Stress
3. Deficiency of certain minerals, vitamins & amino acids in diet. e.g. Iron, zinc, Vit B complex, lysine.
4. Hormonal factors. e.g. Testosterone, Thyroxine
5. Any incidence of surgery, shock, etc.

Management includes:
1. Treating the underlying cause
2. Avoidance of stress
3. Dietary modifications
4. Minoxidil solution to be applied locally to stimulate the hair follicles
5. Multivitamin & multi mineral supplementation
But these medications have to be used regularly under the guidance of a Dermatologist...as hair loss tends to return on stoppage of these medications.

Those cases which do not respond to medical therapy, are managed by hair transplantation.

There is no need to worry...your hair fall will be controlled.
Wishing you a Good Health. Let me know if I need to clarify further.
Thanks & take care.
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor